|Double protease inh.?
Apr 1, 2002
3 year ago I took crixivan for six months- after 3 months I was undetectable (only time in my life), but after six months viral load went to 2500 and I switched. I experienced belly but not a great deal more. I have been on treatment since 87 and have gone through all transcriptase inhibitors except viread, with failures every 6 months. I decide then to try viracept, which brought my viral load down to 50 in 8 weeks, but did not continue for I experienced certain changes (veins and thinner legs) which I have been able to overcome in the past year and half with treatment interruptions, videx and hydrea, and last treatment: 3tc, videx and AGAIN sustiva. I look quite ok now, but my cd4 are dropping (400) and viral load growing (23.000). I have refused and refused to take protease inhibitors up till now, but I dont see any options and right now I have the feeling that the best thing I can do is to hit it hard, as hard as I can (when I started with all these treatment issues I had 900 cd4). My doctor suggests Kaletra, viread and two other transcriptase inhibitors (depending on resistance test which results I am now waiting), but I am not sure it will work .... Considering my favorable physical state at the moment, what would you think if I took double protease inhibitor for 10 months and then re-think situation? Over that period of time could I experience a lot of changes? Which option do you think is best? Has Kaletra proven to be any better?. If is just belly I could take it, but my legs ... I find that a lot harder. Do you think a double protease inhibitor is really going to destroy me, or maybe I could not end all that bad? Thank you.
Response from Dr. Dieterich
Kaletra is a good choice for the virus. It does have protease effects on the belly. However if that is due to insulin resistance, and you can ask your MD to check for that easily, then you can take insulin-sensitizing agents like metformin, rosiglitazone or pioglitazone which can reduce those protease side effects. Good Luck! DTD
Soy Milk Expiration Dates
MRI Scanning for my brain
- Does HIV Cause Herpes?
- Is Dizziness A Symptom Of Acute HIV Infection?
- Is Sinus Infection An Acute Symptom Of HIV?
- Sinus Infection Worried It Could Be HIV
- Itchy Rash After Vaginal Sex Without Condom What Are The Chances Of HIV
- Are Black Spots On The Bottom Side Of Scrotum A Sign Of A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.